Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Charleston, WV

June 13, 2013Harrison County, Lewis County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 13, 2013, 1:15 PM EDT for Harrison County, Lewis County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 1:15 PM EDT (17:15 UTC)
Expired
Jun 13, 2013, 4:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, WV, Lewis County, WV

The radar

The Pittsburgh radar (KPBZ), 149 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 2:00 PM EDTFLASH FLOOD1 Ssw West Milford, WV6 OF WATER OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WGUS51 KRLX 131715
FFWRLX
WVC033-041-132015-
/O.NEW.KRLX.FF.W.0008.130613T1715Z-130613T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
115 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HARRISON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLARKSBURG...
  NORTHEASTERN LEWIS COUNTY IN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 103 PM EDT...THE LAST OF THE HEAVY RAIN WAS EXITING TO THE
  EAST.  HOWEVER...DOWNPOURS BETWEEN NOON AND 1 O'CLOCK...LIKELY
  DUMPED 1 TO 1.5 INCHES OF RAIN AN HOUR.  THIS WILL LIKELY
  CAUSE FLASH FLOODING ON VULNERABLE SMALL STREAMS.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  STONEWOOD...SALEM...LOST CREEK...NUTTER FORT...BRIDGEPORT AND 
  ANMOORE...WEST MILFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3930 8020 3922 8019 3917 8023 3912 8023
      3910 8025 3910 8030 3905 8031 3911 8064
      3917 8058 3921 8053 3922 8057 3923 8055
      3926 8058 3931 8058 3935 8054

$$

22
1 follow-up statement
904 
WGUS71 KRLX 132012
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT THU JUN 13 2013

WVC033-041-132025-
/O.EXP.KRLX.FF.W.0008.000000T0000Z-130613T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-HARRISON WV-
412 PM EDT THU JUN 13 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM EDT FOR SOUTHERN
HARRISON AND NORTHEASTERN LEWIS COUNTIES...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.

LAT...LON 3930 8020 3922 8019 3917 8023 3912 8023
      3910 8025 3910 8030 3905 8031 3911 8064
      3917 8058 3921 8053 3922 8057 3923 8055
      3926 8058 3931 8058 3935 8054

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:25 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 13, 10:25 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 AM EDT THU JUN 13 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND COLD FRONT WILL PASS THIS AFTERNOON. HIGH
PRESSURE FOR THE BEGINNING OF THE WEEKEND. A FRONTAL BOUNDARY
PROVIDES CHANCES OF SHOWERS FOR THE END OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE. SEVERE THUNDERSTORM WATCH FOR MOST OF AREA WEST OF THE
MOUNTAINS UNTIL 2 PM...AS BAND OF STRONG TO SEVERE STORMS AHEAD OF
COLD FRONT WILL MOVE ACROSS THE AREA WEST OF THE MOUNTAINS. THESE
STORMS WILL THEN ENTER THE FLASH FLOOD WATCH AREA THIS AFTERNOON AND
FURTHER ENHANCE FLOODING POTENTIAL...SO FLASH FLOOD WATCH WAS
EXTENDED UNTIL 6 PM THIS AFTERNOON. TIMING OF CAT POPS NOW COINCIDES
WITH MAIN BAND OF FRONTAL CONVECTION.

PREVIOUS DISCUSSION...
MCS WILL CONTINUE TO MOVE THROUGH THE NORTHERN AND CENTRAL PORTION
OF THE CWA AND EXIT THIS MORNING. VERY GUSTY WINDS UP TO
40KTS...HEAVY DOWNPOURS AND HAIL HAVE BEEN NOTED WITH THIS.
MODELS ARE CONSISTENT WITH A BAND OF POTENTIALLY HEAVY CONVECTION
SETTING UP AND SPREADING OUT AHEAD OF AND ALONG THE TRAILING COLD
FRONT FROM LOW PRESSURE OVER THE LOWER GREAT LAKES FORECAST TO
MOVE EASTWARD TODAY AND END UP ALONG THE MID-ATLANTIC COAST BY
THIS EVENING. WITH THE RAINS FROM THE MCS AND THIS FRONT WILL
CONTINUE WITH THE FFA OVER THE NE PORTION OF THE CWA. FRONT EXITS
TONIGHT WILL CLEARING BEING ON THE SLOW SIDE WITH PLENTY OF LOW
LEVEL MOISTURE LINGERING. TEMPERATURES WILL BE A TAD COOLER WITH
WIND...RAIN AND CLOUDS AROUND TO TODAY. TONIGHT DON'T ANTICIPATE
ANY FOG FORMING TONIGHT WITH SLOW CLEARING AND SOME LINGERING
WIND. GENERALLY WENT WITH CONSENSUS GUIDANCE FOR HIGHS AND LOWS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
MODELS SHOWING A BIT OF LINGERING MOISTURE IN NORTHEASTERN WEST
VIRGINIA ON FRIDAY. WITH MODELS BEING FAIRLY CONSISTENT...INCREASED
POPS SOME DURING THE DAYTIME HEATING HOURS.

MODELS SHOWING SOME MID LEVEL MOISTURE COMING IN LATE SATURDAY...BUT
MODELS SOUNDINGS DO NOT SUPPORT PRECIPITATION. THEREFORE...WILL
LEAVE DRY UNTIL SUNDAY WHEN THE SOUNDINGS MOISTEN ENOUGH TO PRODUCE
PRECIPITATION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN DECENT AGREEMENT IN DEAMPLIFYING...AND THEN
REESTABLISHING...THE EASTERN UPPER TROUGH DURING THE EXTENDED
PERIOD.  DURING THE INTERVENING PERIOD OF ZONAL FLOW...A COUPLE OF
MIDLEVEL WAVES WILL BE RIDING ACROSS.  THE FIRST WILL PUSH A WARM
FRONT THROUGH SATURDAY NIGHT INTO SUNDAY.  THE SECOND...MORE
SIGNIFICANT DISTURBANCE WILL CROSS MONDAY/MONDAY NIGHT WITH A COLD
FRONT...AND WILL BE DISTURBANCE THAT DIGS THE TROUGH ONCE AGAIN.
THESE SYSTEMS WILL BE INDIVIDUALLY PROGRESSIVE...BUT RAIN TOTALS MAY
EVENTUALLY HAVE TO BE WATCHED ESPECIALLY IN AREAS THAT GET THE MOST
RAIN FROM THE SYSTEM TONIGHT AND TOMORROW.  HIGH PRESSURE THEN
RETURNS WEDNESDAY WITH DRY WEATHER.

USED HPC GRIDDED GUIDANCE HEAVILY FOR THIS PERIOD.  SUGGESTED
TEMPERATURES WERE NOT FAR FROM MEX/ENSEMBLE NUMBERS AND DID NOT
STRAY FAR FROM SEASONAL NORMS...WHICH SEEMED REASONABLE.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
15Z THURSDAY THRU 12Z FRIDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD
FRONT THAT WILL MOVE ACROSS THE AREA LATE THIS MORNING AND THIS
AFTERNOON. COLD FRONT REACHES OHIO RIVER BY 18Z...AND EXITS THE
MOUNTAINS BY 22Z. WILL FOCUS ON AN ORGANIZED BAND OF STRONG TO
SEVERE THUNDERSTORMS WITH THE COLD FRONT.

GENERALLY MVFR CEILINGS...OCCASIONALLY IFR IN CONVECTION AND BEHIND
COLD FRONT. VFR SPREADING FROM WEST TO EAST 02Z TO 06Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF THE LOWER CATEGORY
CEILINGS THAT WILL BE LEFT BEHIND THE FRONT COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    H    H    M    M    M    M    L    L
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H

AFTER 12Z FRIDAY...
LINGERING IFR POSSIBLE IN THE NORTHERN MOUNTAINS THROUGH FRIDAY
MORNING. IFR FOG POSSIBLE IN VALLEYS SATURDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ009>011-
     016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ076.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/RPY/CL
NEAR TERM...JS/JMV
SHORT TERM...RPY
LONG TERM...CL
AVIATION...JS/JMV
Hazardous weather outlook, Jun 13, 10:10 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1010 AM EDT THU JUN 13 2013

VAZ003-004-WVZ033>036-141415-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
1010 AM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.
LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ037-038-046-047-141415-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
1010 AM EDT THU JUN 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ039-040-141415-
UPSHUR-BARBOUR-
1010 AM EDT THU JUN 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ067-075-083>087-WVZ005>008-013>015-024>026-141415-
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
1010 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-141415-
PERRY-
1010 AM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ076-WVZ009>011-016>020-027>032-141415-
WASHINGTON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
1010 AM EDT THU JUN 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 13, 12:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1251 PM EDT THU JUN 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     TSTM WND DMG     1 NNE WESTON            39.05N 80.46W
06/13/2013                   LEWIS              WV   PUBLIC

            TREES DOWN ALONG ROUTE 19 NEAR JACKSON MILL
            INTERSECTION

&&

IRIS SYSTEM
Special weather statement, Jun 13, 12:57 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 PM EDT THU JUN 13 2013

WVZ047-131730-
RANDOLPH WV-
1257 PM EDT THU JUN 13 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN RANDOLPH COUNTY...

AT 1253 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
11 MILES EAST OF PHILIPPI TO 4 MILES NORTH OF ELKINS TO 7 MILES
SOUTHWEST OF ELKINS...MOVING EAST AT 55 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WIND
GUSTS ARE STRONG ENOUGH TO CAUSE SOME TREES TO COME
DOWN...ESPECIALLY IN AREA OF SATURATED SOILS. IN ADDITION TO STRONG
WINDS...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR BOWDEN AROUND 105 PM AND DRYFORK AROUND 115
PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
      3882 7952 3884 7989 3898 7982 3911 7982
      3912 7980 3909 7978 3904 7977 3898 7951
      3898 7943 3896 7935

28
Local storm report, Jun 13, 1:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
101 PM EDT THU JUN 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     4 NE ROCK CAVE          38.89N 80.30W
06/13/2013  E60 MPH          UPSHUR             WV   PUBLIC

&&

IRIS SYSTEM
Local storm report, Jun 13, 1:06 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT THU JUN 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     FLASH FLOOD      LOST CREEK              39.16N 80.35W
06/13/2013                   HARRISON           WV   PUBLIC

            WATER IN HOUSE. EVERYTHING LOOKS PRETTY BAD.

&&

IRIS SYSTEM
Local storm report, Jun 13, 1:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 PM EDT THU JUN 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HEAVY RAIN       1 NW JACKSON            39.05N 82.64W
06/13/2013  M0.89 INCH       JACKSON            OH   COOP OBSERVER

            HEAVY RAIN DURATION 1 HOUR 30 MINUTES

&&

IRIS SYSTEM
Local storm report, Jun 13, 1:09 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
109 PM EDT THU JUN 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND GST     3 SSW SOUTH CHARLESTON  38.31N 81.72W
06/13/2013  E55 MPH          KANAWHA            WV   NWS EMPLOYEE

            SMALL BRANCHES IN TREES BROKEN. TSTM WND GST
            DURATION 3 MINUTES

1200 PM     TSTM WND GST     2 NW GLENVILLE          38.96N 80.86W
06/13/2013  E45 MPH          GILMER             WV   TRAINED SPOTTER

            ESTIMATED 45 TO 50 MPH SMALL TWIGS DOWN.

1159 AM     HAIL             WINFIELD                38.53N 81.88W
06/13/2013  E0.25 INCH       PUTNAM             WV   PUBLIC

1155 AM     HEAVY RAIN       MILTON                  38.43N 82.14W
06/13/2013  E0 INCH          CABELL             WV   PUBLIC

            1 TO 2 " OF WATER ON ROADS. TREES AND
            BRANCHES DOWN. WATER IN EVERYONE'S YARDS.

1150 AM     TSTM WND GST     ELEANOR                 38.54N 81.93W
06/13/2013  E45 MPH          PUTNAM             WV   NWS EMPLOYEE

1115 AM     TSTM WND GST     3 SW MINERALWELLS       39.15N 81.55W
06/13/2013  E40 MPH          WOOD               WV   TRAINED SPOTTER

1115 AM     TSTM WND DMG     1 SE MINERALWELLS       39.17N 81.50W
06/13/2013                   WOOD               WV   911 CALL CENTER

            1 TREE DOWN ALONG ROUTE 14

1110 AM     TSTM WND DMG     POMEROY                 39.03N 82.04W
06/13/2013                   MEIGS              OH   911 CALL CENTER

            1 TREE DOWN

1110 AM     TSTM WND DMG     7 NNE SYRACUSE          39.09N 81.92W
06/13/2013                   MEIGS              OH   911 CALL CENTER

            ROCK SPRING ROAD 1 TREE DOWN.

1050 AM     HAIL             8 N POMEROY             39.15N 82.02W
06/13/2013  E0.25 INCH       MEIGS              OH   TRAINED SPOTTER

0930 AM     FLASH FLOOD      2 SSW SPENCER           38.77N 81.37W
06/13/2013                   ROANE              WV   DEPT OF HIGHWAY

            FLOODING ON US 119 AT MILE MARKER 22 NEAR
            ROANE COUNTY HIGH SCHOOL.

0925 AM     HEAVY RAIN       CRAIGSVILLE             38.33N  80.65W
06/13/2013  M2.00 INCH       NICHOLAS           WV   TRAINED SPOTTER

            FALLEN IN THE LAST HOUR AND A HALF.

0905 AM     HEAVY RAIN       3 WSW HOLLY RIVER STATE 38.65N 80.38W
06/13/2013  M1.54 INCH       WEBSTER            WV   COOP OBSERVER

            HEAVY RAIN DURATION 1 HOUR 45 MINUTES

0615 AM     HAIL             RAVENSWOOD              38.96N  81.76W
06/13/2013  E0.88 INCH       JACKSON            WV   PUBLIC

            STRONG WINDS... HEAVY RAIN AND NICKEL SIZED
            HAIL REPORTED AT THE MCDONALDS ON WASHINGTON
            ST. IN RAVENSWOOD... WV.

0430 AM     TSTM WND DMG     5 NNW ELLENBORO         39.33N 81.09W
06/13/2013                   RITCHIE            WV   911 CALL CENTER

            1 TREE DOWN ACROSS RT. 16

0325 AM     TSTM WND DMG     MCCONNELSVILLE          39.65N  81.84W
06/13/2013                   MORGAN             OH   PUBLIC

            MULTIPLE TREE LIMBS DOWN... WINDS ESTIMATED
            AT 60MPH

&&

IRIS SYSTEM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:55 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis50 min
Jun 12, 11:34 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Tyler41 min
Jun 13, 12:13 AM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor47 min
Jun 13, 12:18 AM EDTSevere Thunderstorm WarningRLXBarbour, Randolph42 min
Jun 13, 1:05 AM EDTSevere Thunderstorm WarningRLXBarbour, Taylor25 min
Jun 13, 3:35 AM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood55 min
Jun 13, 4:12 AM EDTSpecial Weather StatementRLXJackson, Mason63 min
Jun 13, 4:22 AM EDTSpecial Weather StatementRLXCalhoun, Doddridge, Gilmer, Harrison, Lewis, Pleasants and 5 more53 min
Jun 13, 5:13 AM EDTSpecial Weather StatementRLXCabell, Jackson, Mason, Putnam, Roane77 min
Jun 13, 5:27 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt33 min
Jun 13, 5:37 AM EDTSpecial Weather StatementRLXBarbour, Taylor, Upshur38 min
Jun 13, 5:58 AM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Roane, Wirt47 min
Jun 13, 6:07 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Gilmer, Harrison, Jackson and 7 more53 min
Jun 13, 6:38 AM EDTSpecial Weather StatementRLXBraxton, Clay, Kanawha, Nicholas, Webster82 min
Jun 13, 7:09 AM EDTFlash Flood WarningRLXCalhoun, Roane8 hr
Jun 13, 7:35 AM EDTFlash Flood WarningRLXBraxton, Gilmer8 hr
Jun 13, 8:13 AM EDTSpecial Weather StatementRLXFayette, Nicholas, Pocahontas62 min
Jun 13, 8:26 AM EDTFlash Flood WarningRLXBraxton, Clay, Nicholas, Pocahontas, Randolph, Webster7 hr
Jun 13, 9:57 AM EDTSpecial Weather StatementRLXMason63 min
Jun 13, 10:08 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor37 min
Jun 13, 10:09 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor36 min
Jun 13, 11:04 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 6 more71 min
Jun 13, 11:40 AM EDTSpecial Weather StatementRLXBoone, Cabell, Lincoln, Logan, Wayne65 min
Jun 13, 12:04 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 2 more56 min
Jun 13, 12:12 PM EDTFlash Flood WarningRLXTaylor4 hr
Jun 13, 12:15 PM EDTSpecial Weather StatementRLXClay, Kanawha, Nicholas, Pocahontas, Webster60 min
Jun 13, 12:18 PM EDTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Kanawha, Lincoln, Nicholas and 1 more57 min
Jun 13, 12:24 PM EDTSpecial Weather StatementRLXBraxton, Randolph51 min
Jun 13, 12:30 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan, Mingo45 min
Jun 13, 12:40 PM EDTSpecial Weather StatementRLXMcDowell50 min
Jun 13, 12:48 PM EDTSpecial Weather StatementRLXCabell, Putnam57 min
Jun 13, 12:57 PM EDTSpecial Weather StatementRLXTucker33 min
Jun 13, 1:03 PM EDTSevere Thunderstorm WarningRLXMcDowell57 min
Jun 13, 1:16 PM EDTSpecial Weather StatementRLXFayette, McDowell, Raleigh, Wyoming59 min
Jun 13, 1:18 PM EDTSpecial Weather StatementRLXPocahontas, Randolph27 min
Jun 13, 1:24 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh36 min
Jun 13, 3:41 PM EDTSpecial Weather StatementRLXBarbour109 min
Jun 13, 5:52 PM EDTSpecial Weather StatementRLXRoane3 hr

Nearby

Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.